18 . July , 2018 - Wednesday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: atropine, chlorpheniramine, hyoscyamine, phenylephrine, scopolamine

Big Image

Generic Name: atropine, chlorpheniramine, hyoscyamine, phenylephrine, scopolamine (AT row peen, klor fen EER uh meen, hy o SYuh meen, fen il EFF rin, sko PAW luh meen)
Brand Names: AccuHist LA

What is atropine, chlorpheniramine, hyoscyamine, phenylephrine, and scopolamine?

Atropine, hyoscyamine, and scopolamine decrease the amount of nasal and respiratory secretions (release of fluids) in the body that may cause sneezing, runny nose, and postnasal drip.

Chlorpheniramine is an antihistamine. It works in your body against a natural chemical called histamine. Chlorpheniramine prevents sneezing; itchy, watery eyes and nose; and other symptoms of allergies and hay fever.

Phenylephrine is a decongestant. It works by shrinking blood vessels in the body, reducing blood flow and allowing nasal passages to open up.

Atropine, chlorpheniramine, hyoscyamine, phenylephrine, and scopolamine is used to treat symptoms of allergies, hay fever, and the common cold.

This medication may also be used for purposes other than those listed here.

What is the most important information I should know about atropine, chlorpheniramine, hyoscyamine, phenylephrine, and scopolamine?

This medication can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert. Avoid drinking alcohol because it may increase drowsiness and dizziness while taking atropine, chlorpheniramine, hyoscyamine, phenylephrine, and scopolamine.

Avoid using other drugs that make you sleepy (such as cold medicine, pain medication, muscle relaxants, and medicine for seizures, depression, or anxiety). Other medications may also contain atropine, chlorpheniramine, hyoscyamine, phenylephrine, scopolamine or other similar drugs. You may accidentally take too much of these medicines and dangerous sedation could result.

Do not take atropine, chlorpheniramine, hyoscyamine, phenylephrine, and scopolamine if you have taken selegiline (Eldepryl, Carbex) or a monoamine oxidase inhibitor (MAOI) such as isocarboxazid (Marplan), phenelzine (Nardil), or tranylcypromine (Parnate) in the last 14 days. A dangerous drug interaction could occur, leading to serious side effects.

If your symptoms do not improve, if they get worse, or if you have a fever, talk to your doctor.

What should I discuss with my healthcare provider before taking atropine, chlorpheniramine, hyoscyamine, phenylephrine, and scopolamine?

Before taking this medication, tell your doctor if you have:

  • epilepsy or another seizure disorder;

  • peripheral vascular disease such as Raynaud's syndrome;

  • thyroid problems;

  • asthma, emphysema, or chronic obstructive pulmonary disease (COPD);

  • diabetes;

  • glaucoma;

  • an ulcer or an obstruction in the stomach;

  • bladder problems or difficulty urinating;

  • an enlarged prostate;
  • high blood pressure, irregular heartbeats, or any type of heart disease;

  • kidney problems; or
  • liver problems.

If you have any of the conditions listed above, you may not be able to take this medication, or you may require a dosage adjustment or special tests during treatment.

FDA pregnancy category C. This medication may be harmful to an unborn baby. Tell your doctor if you are pregnant or plan to become pregnant during treatment. This medication can pass into breast milk and may be harmful to a nursing baby. Do not take this medication without telling your doctor if you are breast-feeding a baby. If you are over 60 years of age, you may be more likely to have side effects from this medication. Your doctor may prescribe a lower dose. Consult your doctor before giving this medication to a child. Children are more sensitive to the effects of medicines and may have unusual reactions.

How should I take atropine, chlorpheniramine, hyoscyamine, phenylephrine, and scopolamine?

Take this medication exactly as it was prescribed for you. Do not take it in larger doses or for longer than recommended by your doctor. An overdose of this medication can cause serious harm.

Take each dose with a full glass of water. Do not crush, chew, or break an extended-release tablet. Swallow the pill whole. It is specially made to release medicine slowly in the body. Breaking the pill would cause too much of the drug to be released at one time.

If your symptoms do not improve, if they get worse, or if you have a fever, talk to your doctor.

Store this medication at room temperature away from moisture and heat.

What happens if I miss a dose?

Take the missed dose as soon as you remember. If it is almost time for your next dose, skip the missed dose and take the medicine at the next regularly scheduled time. Do not take extra medicine to make up the missed dose.

What happens if I overdose?

Seek emergency medical attention if you think you have used too much of this medicine. Symptoms of an atropine, chlorpheniramine, hyoscyamine, phenylephrine, and scopolamine overdose may include a dry mouth, large pupils, flushing, seizures, nausea, and vomiting.

What should I avoid while taking atropine, chlorpheniramine, hyoscyamine, phenylephrine, and scopolamine?

Avoid becoming overheated in hot weather. Atropine and hyoscyamine increase the risk of heat stroke because they cause decreased sweating.

Do not take atropine, chlorpheniramine, hyoscyamine, phenylephrine, and scopolamine if you have taken selegiline (Eldepryl, Carbex) or a monoamine oxidase inhibitor (MAOI) such as isocarboxazid (Marplan), phenelzine (Nardil), or tranylcypromine (Parnate) in the last 14 days. A dangerous drug interaction could occur, leading to serious side effects. Avoid drinking alcohol because it may increase drowsiness and dizziness while taking atropine, chlorpheniramine, hyoscyamine, phenylephrine, and scopolamine.

Avoid using other drugs that make you sleepy (such as cold medicine, pain medication, muscle relaxants, and medicine for seizures, depression, or anxiety). Other medications may also contain atropine, chlorpheniramine, hyoscyamine, phenylephrine, scopolamine or other similar drugs. You may accidentally take too much of these medicines and dangerous sedation could result.

This medication can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert.

What are the possible side effects of atropine, chlorpheniramine, hyoscyamine, phenylephrine, and scopolamine?

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Other, less serious side effects may be more likely to occur. Continue taking this medication and talk to your doctor if you have any of these less serious side effects:

  • dryness of the eyes, nose, and mouth;

  • blurred vision; or

  • difficulty urinating.

Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.

What other drugs will affect atropine, chlorpheniramine, hyoscyamine, phenylephrine, and scopolamine?

Do not take this medication together with the following drugs:
  • a monoamine oxidase inhibitor (MAOI) taken in the past 14 days, including isocarboxazid (Marplan), phenelzine (Nardil), selegiline (Eldepryl, Carbex), or tranylcypromine (Parnate);

  • medicines that make you sleepy (such as alcohol, cold medicine, pain medication, muscle relaxants, and medicine for seizures, depression, or anxiety); or

  • other medications that also contain atropine, chlorpheniramine, hyoscyamine, phenylephrine, or scopolamine.

Check the labels of all other medications you take.

There may be other drugs not listed that can affect atropine, chlorpheniramine, hyoscyamine, phenylephrine, and scopolamine. Tell your doctor about all the prescription and over-the-counter medications you use. This includes vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start using a new medication without telling your doctor.

Where can I get more information?

  • Your pharmacist has additional information about atropine, chlorpheniramine, hyoscyamine, phenylephrine, and scopolamine written for health professionals that you may read.

What does my medication look like?

Atropine, chlorpheniramine, hyoscyamine, phenylephrine, and scopolamine is available both with a prescription under the brand name AccuHist LA. Other brand or generic formulations may also be available. Ask your pharmacist any questions you have about this medication, especially if it is new to you.

  • Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
  • Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2006 Cerner Multum, Inc. Version: 1.05. Revision Date: 5/17/06 11:58:06 AM.

Recent Drug Updates at DrugIndexOnline:





Arthrotec Arthrotec
Generic Name: diclofenac sodium and misoprostol Dosage Form: Tablets CONTRAINDICATIONS AND WARNINGS Arthrotec® CONTAINS DICLOFENAC SODIUM AND MISOPROSTOL. ADMINISTRATION OF MISOPROSTOL TO WOMEN WHO ARE PREGNANT CAN CAUSE ABORTION, PREMATURE BIRTH, OR BIRTH DEFECTS. UTERINE RUPTURE HAS BEEN R more...

brompheniramine, dextromethorphan, guaifenesin, and pseudoephedrine brompheniramine, dextromethorphan, guaifenesin, and pseudoephedrine
Generic Name: brompheniramine, dextromethorphan, guaifenesin, and pseudoephedrine (brom fen EER a meen, dex tro me THOR fan, gwye FEN e sin, soo doe e FED rin) Brand Names: Accuhist DM Pediatric Syrup What is brompheniramine, dextromethorphan, guaifenesin, and pseudoephedrine? Bromphenir more...

E-1000 I.U. Softgels E-1000 I.U. Softgels
Some commonly used brand names are: In the U.S.— Amino-Opti-E Aquasol E E-Complex-600 E-200 I.U. Softgels E-1000 I.U. Softgels E-400 I.U. in a Water Soluble Base E-Vitamin Succinate Liqui-E Pheryl-E Vita Plus E In Canada— Aquasol E Webber Vitamin E Generic name product may be ava more...

Equetro Sustained-Release Capsules 12-Hour Equetro Sustained-Release Capsules 12-Hour
Generic Name: Carbamazepine Sustained-Release Capsules 12-Hour (Bipolar) (KAR-ba-MAZE-uh-peen) Brand Name: EquetroEquetro Sustained-Release Capsules 12-Hour may rarely cause serious bone marrow and blood problems (eg, aplastic anemia, agranulocytosis). If you develop symptoms such as fever, chil more...

Famotidine Solution Famotidine Solution
Generic Name: Famotidine Injection Solution (fa-MOE-tih-deen) Brand Name: PepcidFamotidine Solution is used for:Treating and preventing ulcers of the stomach and upper small intestine; conditions that cause increased acid secretion (eg, Zollinger-Ellison syndrome); gastroesophageal reflux diseas more...

Mephobarbital Mephobarbital
Generic Name: Mephobarbital (me-foe-BAR-bih-tal) Brand Name: MebaralMephobarbital is used for:Treating anxiety, tension, and apprehension, and preventing seizures. It may also be used for other conditions as determined by your doctor. Mephobarbital is a barbiturate. It works by depressing the more...

Phos-Flur Phos-Flur
Some commonly used brand names are: In the U.S.— Fluoritab Fluorodex Flura Flura-Drops Flura-Loz Karidium Luride Luride Lozi-Tabs Luride-SF Lozi-Tabs Pediaflor Pharmaflur Pharmaflur 1.1 Pharmaflur df Phos-Flur In Canada— Flozenges Fluor-A-Day Fluoritabs Fluorosol Karidium PDF Pedi more...

Promethazine Promethazine
Generic Name: Promethazine Injection (proe-METH-a-zeen) Brand Name: Phenergan Promethazine should not be used in children younger than 2 years of age. Potentially fatal side effects (eg, difficult or slowed breathing, drowsiness leading to coma) may occur in this age group when taking Promethaz more...